Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 15, 2007, 4:03 PM EDT for Pulaski County, Indiana. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 4:03 PM EDT (20:03 UTC)
- Expired
- May 15, 2007, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Pulaski County, IN
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:20 PM EDT | TSTM WND DMG | Thornhope, IN | SCATTERED REPORTS OF TREES AND POWER LINES DOWN ACROSS THE SOUTHERN HALF OF PULASKI COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 152003
SVRIWX
INC131-152045-
/O.NEW.KIWX.SV.W.0033.070515T2003Z-070515T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PULASKI COUNTY IN NORTHWEST INDIANA
* UNTIL 445 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR LAKESIDE...OR ABOUT
11 MILES NORTH OF MONTICELLO...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PULASKI...
STAR CITY...THORNHOPE AND WINAMAC...
LAWTON AND VANMETER PARK...
MONTEREY...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
LAT...LON 4096 8688 4088 8680 4091 8665 4092 8646
4117 8647
$$1 follow-up statement
000
WWUS53 KIWX 152023
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 PM EDT TUE MAY 15 2007
INC091-MIC021-152115-
/O.CON.KIWX.TO.W.0012.000000T0000Z-070515T2115Z/
LA PORTE IN-BERRIEN MI-
322 PM CDT TUE MAY 15 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT(515 PM EDT)
FOR SOUTHWESTERN BERRIEN AND NORTHERN LA PORTE COUNTIES...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH STRONG ROTATION. THESE
SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST
OF MICHIGAN CITY TO PINHOOK...OR ALONG A LINE EXTENDING FROM 5 MILES
WEST OF MICHIGAN CITY TO 4 MILES NORTHEAST OF WESTVILLE...AND MOVING
EAST AT 35 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
POTTAWATTOMIE PARK...LONG BEACH AND TRAIL CREEK...
MICHIANA SHORES...MICHIANA AND GRAND BEACH...
NEW BUFFALO AND SPRINGVILLE...
HESSTON...UNION PIER AND LAKESIDE...
THREE OAKS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. WIDESPREAD
DAMAGE TO STRUCTURES AND TREES HAS BEEN REPORTED OVER LAKE AND
PORTER COUNTIES.
THIS IS A DANGEROUS SITUATION. THE SAFEST PLACE TO BE DURING A
TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE
LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS
A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY
AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4191 8660 4178 8644 4166 8649 4159 8649
4153 8651 4152 8693 4172 8694 4176 8685
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:45 PM EDT, 18 minutes earlier.
Area forecast discussion, May 15, 3:45 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 345 PM EDT TUE MAY 15 2007 .SHORT TERM... TONIGHT AND WEDNESDAY. THE SHORT TERM FCST CONCERN THIS AFTN REVOLVES AROUND SEVERE WEATHER POTENTIAL. FCST AREA IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL 02Z...OR 10 PM EDT. ONCE COLD FRONT SLIDES SOUTHEAST ACRS THE REGION...THE WATCH WILL GRADUALLY BE LIFTED AS COOLER...MORE STABLE AIR FILTERS INTO THE REGION. UNTIL THAT TIME...THUNDERSTORMS ARE DEVELOPING OUT AHEAD OF THE COLD FRONT THIS AFTN IN A MODERATELY UNSTABLE AIRMASS (SBCAPES 1000-2000 J/KG) WITH MODERATE 0-6 KM BULK SHEAR. OF INTEREST IS MCV OVER W CENTRAL ILLINOIS...WHICH IS ROTATING NE TOWARD OUR REGION. THIS FEATURE AND ITS ASSOCD QLCS DEVELOPING ALONG AND AHEAD OF IT WILL AFFECT OUR REGION LATE THIS AFTN AND EVENING. THUS...LIKELY TO CATEGORICAL POPS WILL BE EMPLOYED THROUGH THE EVENING HOURS WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS FROM THUNDERSTORMS. PCPN WILL COME TO AN END FROM NW TO SE FROM LATE EVENING INTO EARLY MORNING AS LARGE SCALE FORCING MOVES AWAY FROM THE AREA. ON WEDNESDAY...IT WILL BE MUCH COOLER FROM TODAY/S HIGHS AS CAA INFILTRATES THE REGION. SKIES WILL START OUT CLOUDY. THEN...AS A WEAK SFC RIDGE OF HIGH PRESSURE BUILDS SOUTHEAST INTO THE REGION...SKIES WILL BECOME PARTLY CLOUDY DURING THE AFTN. WITH 850 MB TEMPS FCST AROUND 3 C TO 4 C...AFTN HIGHS WILL PEAK INTO THE UPPER 50S TO LOWER 60S...EXCEPT NEAR THE LAKE MICHIGAN SHORELINE WHERE NORTHWEST TO NORTH WINDS OFF THE LAKE WILL KEEP TEMPERATURES IN THE LOWER 50S. && .LONG TERM... LEFT A SMALL CHANCE FOR RAIN IN FOR WEDNESDAY NIGHT. MODELS ARE CONTINUING TO SHOW AN UPPER LEVEL SHORTWAVE COMING DOWN FROM THE NORTH AND MOVING THROUGH THE AREA WEDNESDAY NIGHT. A LITTLE BIT OF A QUESTION YET ON WHEN THE RAIN CHANCES SHOULD END. WITH MODEL QPF WAVERING ON THIS FOR THURSDAY MORNING...LET THE SMALL CHANCE FOR RAIN REMAIN IN THE SOUTHEASTERN PART OF THE CWA. HIGH PRESSURE WILL QUICKLY REPLACE THE SHORTWAVE OVER THE CWA THURSDAY AFTERNOON INTO EVENING. HIGH PRESSURE WILL THEN BE OVER THE CWA THROUGH SATURDAY AFTERNOON. WATCHING SATURDAY NIGHT INTO SUNDAY FOR POSSIBLE RAIN INTRODUCTION. THE GFS WAS BEING SOMEWHAT CONSISTENT IN MOVING A COLD FRONT SOUTHWARD THROUGH THE CWA SATURDAY NIGHT AND THEN HAVING HIGH PRESSURE MOVE IN ON SUNDAY INTO SUNDAY EVENING...DISSIPATING THE FRONT/RAIN AS IT MOVED INTO THE CWA...BUT NOW THE LATEST RUN OF THE GFS STALLS THE FRONT OUT IN THE CWA AND KEEPS THE QPF FURTHER NORTH...UP INTO MICHIGAN. ALSO...WHERE THERE WAS NOTHING ON MONDAY...NOW THE GFS SUGGESTS A BOUNDARY COULD BE HANGING AROUND FOR SOME POSSIBLE RAIN. WITH NOT MUCH CERTAINTY AND MODELS CHANGING SOME NOW FOR THE LATER PART OF THE WEEKEND INTO MONDAY...WILL STAY DRY YET FOR THIS TIME PERIOD. INTRODUCED NEXT TUESDAY AS DRY...WITH MODELS KEEPING A LOW PRESSURE TROUGH OFF TO THE WEST YET. NO MAJOR CHANGES TO TEMPERATURES. && .AVIATION... AT 16Z...A COLD FRONT EXTENDED FROM ERN LAKE HURON...SOUTHWEST INTO NRN MICHIGAN...SRN LAKE MICHIGAN...THEN INTO THE MID MS VLY. THIS FRONT IS FCST TO TRAVERSE THE TAF SITES 21Z AND 02Z. THE COLD FRONT WILL INTERACT WITH MODERATE INSTABILITY AHEAD OF IT...WHICH WILL RESULT IN A 2 TO 4 HOUR WIND OF SHOWERS AND THUNDERSTORMS AHEAD AND JUST BEHIND THE FRONT. ATTM...HAVE THUNDERSTORMS OCCURRING AT KSBN AROUND 20Z AND AROUND 23Z AT KFWA. WILL KEEP CONDITIONS IN THE MVFR CATEGORY...BUT LOCAL IFR CONDITIONS ...ESPECIALLY FROM HEAVY RAIN...CAN NOT BE RULED OUT AND WILL BE MONITORED. ONCE THE FRONT PASSES BY...CAA AND LOW LVL MOISTURE WILL CAUSE CIGS TO GRADUALLY LOWER BELOW THE 2000 FOOT LEVEL OVERNIGHT. THERE WILL ALSO BE A PERIOD OF POST FRONTAL SHOWERS BETWEEN 00Z AND 06Z. A WEAK RIDGE OF HIGH PRESSURE IS FCST TO BUILD INTO THE REGION AROUND 18Z. THIS WILL ALLOW LOW CIGS TO EVENTUALLY SCATTERED OUT AROUND THAT TIME. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...HICKMAN LONG TERM...LOTHAMER
Hazardous weather outlook, May 15, 4:55 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 AM EDT TUE MAY 15 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 455 AM EDT TUE MAY 15 2007 /355 AM CDT TUE MAY 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND. ISOLATED LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-160900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 455 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND. ISOLATED LARGE HAIL IS ALSO POSSIBLE. IN ADDITION TO THUNDERSTORMS...WINDS WILL INCREASE OUT OF THE NORTHWEST THIS AFTERNOON BEHIND A COLD FRONT. SUSTAINED WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS ARE EXPECTED TONIGHT. THE WIND WILL ALLOW WAVES TO BUILD TO 3 TO 5 FEET. A SMALL CRAFT ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY 3 TO 5 FOOT WAVES ARE EXPECTED TO CONTINUE INTO WEDNESDAY MORNING. THE WAVES WILL GRADUALLY SUBSIDE AS NORTHWEST WINDS DIMINISH DURING THE DAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, May 15, 2:57 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
257 PM EDT TUE MAY 15 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST SYRACUSE 41.42N 85.75W
05/15/2007 M61 MPH KOSCIUSKO IN NWS OFFICE
&&
NWSLocal storm report, May 15, 3:46 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT TUE MAY 15 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG HILLSDALE 41.93N 84.64W
05/15/2007 HILLSDALE MI EMERGENCY MNGR
TREES DOWN...SCATTERED...ACROSS THE NORTHERN HALF OF
HILLSDALE COUNTY
&&
MCSLocal storm report, May 15, 4:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT TUE MAY 15 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 2 E MONON 40.86N 86.84W
05/15/2007 WHITE IN EMERGENCY MNGR
2 TREES DOWN JUST EAST OF MONON. ALSO REPORTED PEA SIZE
HAIL.
&&
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:55 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 52 min |
| May 15, 2:53 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble | 49 min |
| May 15, 3:58 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko | 32 min |
| May 15, 4:08 PM EDT | Special Marine Warning | IWX | 97 min | |
| May 15, 4:13 PM EDT | Tornado Warning | IWX | LaPorte | 41 min |
| May 15, 4:23 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall | 52 min |
| May 15, 4:43 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko | 62 min |
| May 15, 4:44 PM EDT | Tornado Warning | IWX | Saint Joseph | 46 min |
| May 15, 4:51 PM EDT | Tornado Warning | IWX | Pulaski, Starke | 39 min |
| May 15, 5:01 PM EDT | Severe Thunderstorm Warning | IWX | White | 25 min |
| May 15, 5:09 PM EDT | Tornado Warning | IWX | Fulton, Marshall, Starke | 39 min |
| May 15, 5:11 PM EDT | Tornado Warning | IWX | Cass | 49 min |
| May 15, 5:12 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Noble | 48 min |
| May 15, 5:26 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 34 min |
| May 15, 5:33 PM EDT | Flash Flood Warning | IWX | LaPorte, Saint Joseph | 3 hr |
| May 15, 5:35 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Miami, Wabash | 34 min |
| May 15, 5:51 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Noble, Whitley | 47 min |
| May 15, 6:23 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.